Doctor insights on:
Colitis: This organism causes colitis in patients given antibiotis. The antibiotics kill the normal flora in the colon and allow c diff to grow. It releases a toxin that causes necrosis and ulcers in the colon. The infection may be acquired in the hospital and sperad by hospital, on their hands, from one patient to another. ...Read more
Cdiff 4yrs ago - now have LUQ & soft/loose stools. CDIFF TOXIN/GDH W/REFL TO PCR Result: Toxigenic C. difficile detected
New infection or colonized?
Monitor: Once you have C. diff there is a reasonable chance you can be colonized. The criteria for infection include watery stools in excess of 3-4 times daily. The pain or discomfort is usually in the lower abdomen. Soft stools with a relatively low daily frequency usually are not indicative of C. diff. In summary, the presence of C. diff. in your stool in itself is not indicative of infection ...Read moreSee 1 more doctor answer
C. Difficile: Mild cases of c. Difficile infection can often be cured by discontinuing the antibiotics responsible.In more serious cases, oral administration of, first, oral Metronidazole and - if that fails - then, second, vancomycin and if unsucessful again, intravenous Metronidazole can be used. Relapses of c. Difficile have been reported in up to 20% of cases. ...Read more
Diarrhea start with augmentin (amoxicillin and clavulanate) n clindamycim for tooth.no diarrhea when on Flagyl for 10 days. 3 after diarrhea is back.Still on BRAT diet n probiotics.Started Flagyl without testing for c.diff. worrie?
Absolutely: The combination of Augmentin (amoxicillin and clavulanate) and clindamycin can alter the normal bacteria in your gut and lead to C. difficile enter0colitis. And, coincidentally, Flagyl (metronidazole) can treat uncomplicated C. diff. You need to be tested for C. diff. but, if the test is negative and your symptoms persist, don't stop there. I wish you the very best! ...Read moreSee 2 more doctor answers
Yes.: Studies have shown that probiotics can prevent c.Diff infections and other antibiotic associated complications like diarrhea. Best way to prevent c.Diff infections is good hand washing if you visit a hospital or nursing home. Also by not taking antibiotics for viral illnesses like bronchitis and sinusitis. You increase your risk of c. Diff when you take abx for things like these. ...Read moreSee 2 more doctor answers
Few bouts of bloody diarrhea (new). Stool culture & EGD neg. Colonoscopy biopsy (nonspecific colitis). IBD lab pos. for Crohn's. Cause ideas?
Clostridium difficile toxin b gene present
clostridium dificile antigen presen. Would u no how severe the c diff is?
Have diarrhea or no?: C.Difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.Diff causes diarrhea w/pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Treatment, & confirmation of post-treatment eradication, is recommended. ...Read more
Breath test positive for SIBO. Have tried Xifaxan, (rifaximin) doxycycline and metronidazole. Symptoms (stomach pain and bloating) continue. Suggestions?
Hx. Of cdiff. On Ceftin (cefuroxime) 4 UTI now. Having diarrhea. Should I get cdiff stool test or wait till finish ABX. Can I take immodium for "D"? Dr is out.
Call covering doc: Having a C diff history increases your risk of a recurrent C diff infection. If you are on Ceftin (cefuroxime) and experiencing similar C diff diarrhea symptoms, call the doctor who covering for your doctor who is away, so they can get the details of your case and determine if C diff testing needs to be done, with C diff therapy done concurrently. ...Read more
Having diarrhea when not on BRAT diet
Took augmentin (amoxicillin and clavulanate) 7days n clindamycim 7days 4 teeth infec 14 days ago
Started Flagyl for suspect c.dif (no test) 7d?
Pseudomembranous col: You could have c. difficult especially from taking all those broad spectrum antibiotics. The flagella (metronidazole should help). If it doesn't then you need to let your doctor know. Sometimes they need stronger, very expensive antibiotics to cure you. Sounds like you could have pseudomembranous colitis. ...Read more
F/58 uncontrollable explosive diarrhea 9 days. Cdiff neg. Dr. Advice bland diet, fluids, etc now incontinent at night last colonoscopy 2010 diverticulit?
See a GI doctor asap: You may need to be retested for C. difficile but also get tested for other infectious as well as getting a colonoscopy with biopsies to look for microscopic colitis that can cause frequent, watery stools along with bloating and weight loss. See a GI doctor asap to get this evaluated quickly. I wish you the best in a quick recovery! ...Read moreSee 1 more doctor answer
Nausea, vomiting every morning began 2 weeks post c diff tx with vanco/neg c diff test. Diarrhea never resolved. Dr concern -vascular. Active sle tx pred/benlysta/plaq. History chronic diarrhea.
Cdif rx w/flagyl x10days. 10days later getting diarrhea again, belly Px & feeling whole body really sick. Recking stool. If Cdif not gone what next?
It may but...: It depends on the resistance profile of specific strain of klebsiella. Many strains acquired in the 'community' are very sensitive to almost all antimicrobials except penicillin and Ampicillin and certainly sensitive to piperacillin/tazobactam. However, especially when acquired in a hospital, klebsiella can be quite resistant to therapy including pip/tazobactam. ...Read more
Stomach pain,pimple rash=AB & steroids, came back =cipro and for stomach pain=Prilosec.Blk specs in stool. Stomach, colon, intest.cancer? MRSA spread?
Nondiagnostic: These symptoms are nondiagnostic without a thorough history and physical examination by a physician. It is unusual to prescribe steroids for stomach pain and a rash and then get another antibiotic prescribed. Your physician who knows all your findings is best to advise you . I doubt that cancer is the problem,however. Further studies seem warranted. ...Read moreSee 1 more doctor answer
Gurgling tummy, nausea,hurts in different spots, gas, smelly BM. History of CDiff, diverticulitis, ulcers, hiatal hernia, sludge in gallbladder. CT ok?
Not OK!: You report a number of medical concerns and complaints so you must, as soon as possible, make an appointment to see your primary doctor. Much of your complaints can be carefully controlled. ...Read more